Hysteresis in model spin system

Rao, Madan ; Krishnamurthy, H. R. ; Pandit, Rahul (1990) Hysteresis in model spin system Journal of Applied Physics, 67 (9). pp. 5451-5453. ISSN 0021-8979

Full text not available from this repository.

Official URL: http://jap.aip.org/resource/1/japiau/v67/i9/p5451_...

Related URL: http://dx.doi.org/10.1063/1.345840


The aim of this paper is to construct a nonequilibrium statistical-mechanics theory to study hysteresis in ferromagnetic systems. We study the hysteretic response of model spin systems to periodic magnetic fields H(t) as a function of the amplitude H0 and frequency Ω. At fixed H0, we find conventional, squarelike hysteresis loops at low Ω, and rounded, roughly elliptical loops at high Ω, in agreement with experiments. For the O(N→∞), d=3, (Φ2)2 model with Langevin dynamics, we find a novel scaling behavior for the area A of the hysteresis loop, of the form A∝H0.660.33. We carry out a Monte Carlo simulation of the hysteretic response of the two-dimensional, nearest-neighbor, ferromagnetic Ising model. These results agree qualitatively with the results obtained for the O(N) model.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
Keywords:Spin Systems; Hysteresis; Ferromagnetic Materials; Nonequilibrium; Statistical Mechanics; Magnetic Fields; Periodic Variations; Scaling Laws; Simulation; Monte Carlo Method; Two-dimensional Systems; Ising Model; Nearest Neighbor Approximation
ID Code:72704
Deposited On:29 Nov 2011 11:12
Last Modified:15 Jul 2012 09:55

Repository Staff Only: item control page